Jump to content

Truscotty Emotional Cleanse


truscotty

Recommended Posts

I don't know where to start so I'll start with my history.  I'm a 61 years old woman and have been on antidepressants for 30 years or more.  I also have other health issues like fibromyalgia and hypothyroidism, osteoarthritis, and adrenal fatigue.  I am a veteran so I have access to the VA medical facilities and have been on disability for the past 8 to 10 years.  I can't remember dates (brain fog).  About a year ago I decided to change my diet to organic and really started trying to gain my health back.  I tapered off almost all my medicine and was able to get off the high blood pressure and cholesterol medicine and antidepressant.  I still take thyroid and some pain medicine.  I was doing ok, not great, but ok until about a month ago I decided to do a deep body cleanse.  It was a 3 week cleanse and I had to quit after 2 because it stirred up all these emotions in me (along with the toxins).  I thought I was going crazy and I still can't get a handle on it.  I don't know what to do or where to turn to but I need professional help.  I don't want to go back on the antidepressants and I can't afford to go to an integrative doctor because I live on disability pay.  I know this is just a healing crisis but I cry all day long every day 24/7 and I can't take it anymore and I'm getting desperate.  I'm also still in a lot of pain from the fibro even though it has improved somewhat due to my cleaner diet.  I'm not able to do much physically because of the pain of the fibro and osteoarthritis so I'm VERY depressed right now.  I know I probably weaned off too fast but i was doing it on my own without any help and I was not aware of this site.  I am trying to medicate myself with St. John's Wort, Valerian, and essential oils and if anyone has any other suggestions I am open to them as long as they are natural and nontoxic.

I don't remember dates but I have been on antidepressants for at least 30 years.  I'm 61 now.  I started out on Paxil and was on that for about 7 or 8 years before changing to Prozac 60 mg a day for the remainder time.  I tried changing to other ones during that time like Effexor, Wellbutrin, Zoloft, Abilify, etc but always went back to Prozac.  About a year ago I started changing my food to all organic and started weaning myself off almost all my meds.  I started tapering off Prozac about 6 months ago and have been off about 3 months now.

Link to comment
  • Moderator Emeritus

Welcome truscotty,

I'm sorry to hear you haven't been feeling well. Withdrawal from antidepressants can sometimes have a delayed response, many people feel ok for a month or two, and then start to develop new symptoms.

 

How long did you taper for? For someone who has been on antidepressants for 30 years, I would expect you would need to taper very slowly, over the course of several years in order to avoid withdrawal symptoms. Over time, these drugs change your nervous system. Their effects on your nervous system change as well.  These changes are temporary, but the CNS does take quite a while to right itself after the drugs are out of the body. See:

 

What is withdrawal syndrome?

 

Why taper by 10% of my dosage?

 

Reinstatement of a small amount of the drug can often work well to alleviate withdrawal symptoms. According to medical knowledge, reinstatement is the only way to alleviate withdrawal. Reinstatement is best done immediately upon appearance of symptoms. The more time that passes, the less likely it is to work. Once you have stabilized on a low dose of the drug, then a slower, safer taper can be started. Here is some information about reinstatement to help you decide if its something you would like to try:  About reinstating and stabilizing to stop withdrawal symptoms

 

Its been 3 months since you have been off Prozac, so there is a possibility that taking a small amount would stop your symptoms, you could try 1 - 2mg. This topic will show you how to take small amounts:

 

Tips for tapering off Prozac (fluoxetine)

 

If you decide to try this, you would need to stop taking the St. Johns Wort.

 

I can understand you not wanting to go back on antidepressants, its completely your decision, but withdrawal symptoms can last quite a while for some people, so reinstatement and then a slower taper is one option.

 

Otherwise here is the link to our symptoms and self care section, you may find some useful ideas to help manage symptoms as you recover.  Especially read the topics pinned at the top.

 

Many people find  fish oil and magnesium helpful, see King of Supplements: Omega 3 Fatty Acids (Fish Oil) and Magnesium, Nature's Calcium Channel Blocker

 

Please feel free to write whenever you want, you will find a lot of friendly help and support here.

 

Petunia.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment
  • Administrator

Welcome, Truscotty.

 

We don't recommend any "cleansing" -- liver cleansing or whatever. It can be very stressful on the body and nervous system.

 

It sounds like your nervous system is destabilized now; going off Prozac might have left it in a vulnerable state. Did you have any withdrawal symptoms when you were going off Prozac?

 

Many people do better with fish oil and magnesium supplements, see
http://survivingantidepressants.org/index.php?/topic/36-king-of-supplements-omega-3-fatty-acids-fish-oil/
http://survivingantidepressants.org/index.php?/topic/1300-magnesium-natures-calcium-channel-blocker/
 

See our Symptoms and Self-care forum  http://survivingantidepressants.org/index.php?/forum/8-symptoms-and-self-care/for suggestions about how to cope with symptoms.
 

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy